MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6) 2016 date of first implant procedure due to liver metastasis from ovarian cancer.2 stents placed in trans gastric evo-10-11-6-b lot c1154740.Stents were placed in each other.Patient received chemotherapy on (b)(6) 2016 to (b)(6) 2018.Stent partial migration (b)(6) 2016.13 days post procedure.Resulting in inability to perform intended function and replacement.Treatment endoscopic intervention placement of new stent.2 stents side by side (only one is from cook) one stent migrated leading to an angulation with the higher prothesis.The site determined the event to possibly be related to the study device.(b)(4).Re-current biliary obstructions (b)(6) 2017.367 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Re-current biliary obstructions (b)(6) 2017.521 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Re-current biliary obstructions (b)(6) 2018.925 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Patient death (b)(6) 2018.Due to biliary sepsis.This file will capture the first onset of biliary obstructions 367 days post procedure.Patient outcome: all three reinterventions for recurrent biliary obstruction were noted to be successful.On (b)(6) 2018, the patient died of biliary sepsis.
 
Event or Problem Description
Supplemental correction report is being submitted following a review of this complaint file (update device and lot number to unknown) on (b)(6)2025.
 
Additional Manufacturer Narrative
Supplemental correction report is being submitted following a review of this complaint file (update device and lot number to unknown) on (b)(6)2025.Device evaluation: the evolution biliary device of unknown rpn and lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to (b)(4) and was created in response to the attached pmcf study.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Manufacturing records review could not be completed as the lot number is unknown.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056, ifu0057, ifu0062) list ¿stent occlusion¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.From the study it is known that the patient had liver metastasis from ovarian cancer.The stent occlusion was reported to be due to tissue or tumour overgrowth.Also, as previously noted, ¿stent occlusion¿ is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of (b)(4) used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter the patient experienced recurrent biliary obstruction 367 days post procedure, the patient required the placement of a new stent as a result of this occurrence and it was reported that the patient recovered/stabilised following this.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.Complaints of this nature will continue to be monitored for similar events.Confirmed quantity of (b)(4) used device.Patient death was reported on the (b)(6) 2018, the cause of death was due to biliary sepsis.As per medical advisor input the cause of death was due to biliary sepsis secondary to progression of cancer.
 
Additional Manufacturer Narrative
Device evaluation the evolution biliary device of unknown rpn and lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to (b)(4) and was created in response to the attached pmcf study.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Manufacturing records review could not be completed as the lot number is unknown.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056, ifu0057, ifu0062) list ¿stent occlusion¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.From the study it is known that the patient had liver metastasis from ovarian cancer.The stent occlusion was reported to be due to tissue or tumour overgrowth.Also, as previously noted, ¿stent occlusion¿ is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter the patient experienced recurrent biliary obstruction 367 days post procedure, the patient required the placement of a new stent as a result of this occurrence and it was reported that the patient recovered/stabilised following this.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.Complaints of this nature will continue to be monitored for similar events.Confirmed quantity of 01 x used device.Patient death was reported on the (b)(6) 2018, the cause of death was due to biliary sepsis.As per medical advisor input the cause of death was due to biliary sepsis secondary to progression of cancer.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 08-jan-2026.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20817335
Report Number3001845648-2024-00712
Device Sequence Number8716869
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)170924(10)C1154740
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2017
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/20/2017
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/05/2024
11/04/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/23/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight68 KG